I had an IV put in my right arm,3 weeks

Patient

Q: I had an IV put in my right arm,3 weeks ago, It became infected,I went to another ER and they gave me Bactrim for the infection and it's only getting worse. I clean it daily and it isn't getting any better. What can I do?

Symptoms:  Enlarging red rash
Doctor

A:   Hi.
Read and understood your problem called as Thrombophlebitis.

Bactrim isa good antibiotic for this purpose but if it is not working within 3 days then I would like to change to another group antibiotic like Amoxicillin with Dicloxacillin, your Doctor would be happy to change over.
You can also apply hot fomentation, elevate the affected part above the heart level to reduce the edema in lying down position.
Do not massage at all.

I hope this answers your query.

Related Q&A

Q: I just used a public toliet. While going to the bathroom (pooping) the poop hit the toilet water and splashed back up...

Q: I recently had a sexual encounter with a work colleague. we didn't have penetrative sex and he was not fully erect at...

Q: I have symptoms of nasal valve collapse (soft part of nostrils sucking in and hard to breathe through nose without Br...

Q: I received oral sex 2 days ago. Now I have tingling on the tip of my penis. I also noticed it is red there. It feels ...

Q: I have a question about whether or not a chest cold can cause myocarditis in someone who has had the issue recently a...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews